Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

$ L$-functions of a quadratic form


Authors: T. Callahan and R. A. Smith
Journal: Trans. Amer. Math. Soc. 217 (1976), 297-309
MSC: Primary 10H10
MathSciNet review: 0404164
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let Q be a positive definite integral quadratic form in n variables, with the additional property that the adjoint form $ {Q^\dag }$ is also integral. Using the functional equation of the Epstein zeta function, we obtain a symmetric functional equation of the L-function of Q with a primitive character $ \omega \bmod q$ (additive or multiplicative) defined by $ \Sigma \omega (Q({\text{x}}))Q{({\text{x}})^{ - s}},\operatorname{Re} (s) > n/2$, where the summation extends over all $ {\text{x}} \in {Z^n},{\text{x}} \ne 0$; our result does not depend upon the usual restriction that q be relatively prime to the discriminant of Q, but rather on a much milder restriction.


References [Enhancements On Off] (What's this?)

  • [1] S. Chowla and R. A. Smith, On certain functional equations, Norske Vid. Selsk. Forh. (Trondheim) 40 (1967), 43–47 (1968). MR 0233780
  • [2] Paul Epstein, Zur Theorie allgemeiner Zetafunctionen, Math. Ann. 56 (1903), no. 4, 615–644 (German). MR 1511190, 10.1007/BF01444309
  • [3] T. Estermann, On the representations of a number as a sum of two products, Proc. London Math. Soc. (2) 31 (1930), 123-133.
  • [4] Burton W. Jones, The Arithmetic Theory of Quadratic Forms, Carcus Monograph Series, no. 10, The Mathematical Association of America, Buffalo, N. Y., 1950. MR 0037321
  • [5] Morris Newman, Integral matrices, Academic Press, New York-London, 1972. Pure and Applied Mathematics, Vol. 45. MR 0340283
  • [6] Carl Ludwig Siegel, Lectures on advanced analytic number theory, Notes by S. Raghavan. Tata Institute of Fundamental Research Lectures on Mathematics, No. 23, Tata Institute of Fundamental Research, Bombay, 1965. MR 0262150
  • [7] R. A. Smith, The circle problem in an arithmetic progression, Canad. Math. Bull. 11 (1968), 175–184. MR 0232741
  • [8] H. M. Stark, 𝐿-functions and character sums for quadratic forms. I, Acta Arith. 14 (1967/1968), 35–50. MR 0227122
  • [9] H. M. Stark, 𝐿-functions and character sums for quadratic forms. II, Acta Arith. 15 (1968/1969), 307–317. MR 0242774

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 10H10

Retrieve articles in all journals with MSC: 10H10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0404164-6
Keywords: L-functions, quadratic forms, functional equation, Gaussian sums
Article copyright: © Copyright 1976 American Mathematical Society